Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

General position maps for topological manifolds in the $ {2\over 3}$rds range


Author: Jerome Dancis
Journal: Trans. Amer. Math. Soc. 216 (1976), 249-266
MSC: Primary 57A15
MathSciNet review: 0391098
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For each proper map f of a topological m-manifold M into a topological q-manifold Q, $ m \leqslant (2/3)q - 1/3$, we build an approximating map g such that the set of singularities S of g is a locally finite simplicial $ (2m - q)$-complex locally tamely embedded in M, $ g(S)$ is another locally finite complex $ g\vert:S \twoheadrightarrow g(S)$ is a piecewise linear map and g is a locally flat embedding on the complement of S.

Furthermore if $ f\vert\partial M$ is a locally flat embedding then we construct g so that it agrees with f on $ \partial M$ even when $ f(\partial M)$ meets $ \operatorname{Int} Q \cap f({\operatorname{Int}}\;M)$.

In addition we present two other general position lemmas. Also, we show that given two codimension $ \geqslant 3$ locally flat topological submanifolds M and V of a topological manifold Q, $ \dim \;M + \dim \;V - \dim \;Q \leqslant 3$, then we can move M so that M and V are transverse in Q.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57A15

Retrieve articles in all journals with MSC: 57A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1976-0391098-9
PII: S 0002-9947(1976)0391098-9
Keywords: General position, topological manifolds, piecewise linear maps, transversality
Article copyright: © Copyright 1976 American Mathematical Society